MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ZFEN-D-12-28-76-C
Medical Device Problem Codes Leak/Splash (1354); Migration (4003)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 01/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is related to (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a procedure where a zenith fenestrated aaa endovascular graft proximal body, g32543, zenith fenestrated aaa endovascular graft distal bifurcated body, g32551, zenith flex with spiral-z technology aaa endovascular graft iliac leg, g55226, and zenith flex with spiral-z technology aaa endovascular graft iliac leg, g55243, were used.At completion of the procedure there appears to be numerous type 3 endoleaks in the zfen-p and the zsle limbs.The medical director performed a preliminary review of the imaging provided and confirmed the presence of a type iiia endoleak that appears to be small enough to settle spontaneously once the heparin is reversed or wear off.
 
Additional Manufacturer Narrative
This is related to (b)(6).The device remains implanted.Medical imaging was received and reviewed by the medical director who stated that there is a definite endoleak from the overlap region between the zfen-p and zfen-d device at the left side just below the left renal artery.The medical director commented that the impression of a ¿step¿ in the outline of he endograft is an illusion due to the rotational angle.The medical director stated that it is a type iiia endoleak that looks small enough to settle spontaneously once the heparin is reversed or wears off.The medical director commented that the physician may have re-ballooned with a coda ballon after the medical imaging was taken.The device history record for work order for ac1199967 was reviewed and appears complete and the quality control inspection was verified to ensure that the device passed inspection.There no non-conformances raised or temporary deviations in place at the time of manufacture.A review of the manufacturing records and specifications did not reveal any discrepancies that could have contributed to this complaint issue.The investigation concludes the complaint device was manufactured to specification.Review of the instructions for use (ifu) supplied with the device states: 4.Warnings and precautions: 4.1 general use information: the long-term performance of fenestrated endovascular grafts, including the stents placed in fenestrations/scallops, has not yet been established.All patients should be advised that endovascular treatment requires life-long, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms, changes in the structure or position of the endovascular graft, or stenosis/occlusion of vessels accommodated by fenestrations) should receive enhanced follow-up.After endovascular graft placement, patients should be regularly monitored for perigraft flow, aneurysm growth, patency of vessels accommodated by a fenestration/scallop, or changes in the structure or position of the endovascular graft.At a minimum, annual imaging is recommended, including: 1) abdominal radiographs to examine device integrity (separation between components, stent fracture or barb separation) and 2) contrast and non-contrast ct to examine aneurysm changes, perigraft flow, patency, tortuosity and progressive disease.If renal complications or other factors preclude the use of image contrast media, abdominal radiographs and duplex ultrasound may provide similar information.4.2 patient selection, treatment and follow-up key anatomic elements that may affect successful exclusion of the aneurysm include severe proximal neck angulation (> 45 degrees for infrarenal neck to axis of aaa or > 45 degrees for suprarenal neck relative to the immediate infrarenal neck); short proximal aortic neck (<4 mm); greater than 10% increase in diameter over 15 mm of proximal aortic neck length; and circumferential thrombus and/or calcification at the arterial implantation sites, specifically the proximal aortic neck and distal iliac artery interface.Irregular calcification and/or plaque may compromise the fixation and sealing of the implantation sites.Necks exhibiting these key anatomic elements may be more conducive to graft migration.5.Adverse events potential adverse events that may occur and/or require intervention include, but are not limited to: endoleak.Endoprosthesis: improper component placement; incomplete component deployment; component migration; suture break; occlusion; infection; stent fracture; graft material wear; dilatation; erosion; puncture; perigraft flow; barb separation and corrosion.11.4.8 distal bifurcated body placement repeat angiogram to verify: - the degree of overlap with proximal body (no less than 2 stents) - the position of the contralateral limb - the position of the ipsilateral iliac limb with respect to the common iliac bifurcation." and "reposition distal bifurcated body as required." this is a confirmed complaint for a type iiia endoleak between the zfen-p device and the zfen-d device.Based on the information provided, a definitive root cause could not be determined from the investigation.It is possible that the following may have contributed to the occurrence of the reported event: inadequate diameter tolerance to ensure interference at overlap, inadequate ballooning, patient/procedure-related factors (heparin).An internal action is not deemed necessary at this time.Trending will monitor if any future actions are required.After considering this event the risk associated with the use of this device is still deemed adequate.
 
Event or Problem Description

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane 4113
AU  4113
Manufacturer (Section G)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane, qld 4113
AU   4113
Manufacturer Contact
majbrit froesig-joergensen
95 brandl street
eight mile plains
brisbane, qld 4113
AU   4113
MDR Report Key24231087
Report Number9680654-2026-00006
Device Sequence Number21137458
Product Code MIH
UDI-Device Identifier10827002325514
UDI-Public(01)10827002325514(17)281117(10)AC1199967
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberZFEN-D-12-28-76-C
Device Lot NumberAC1199967
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer01/07/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown